Massachusetts, 2006Winter Storm and High Wind in Massachusetts, January 15, 2006
January 15, 2006 · NWS BOX · 15 events in 12 counties and zones
An intensifying area of low pressure passing south of New England and into the Gulf of Maine produced a wintry mix of precipitation and gusty northeast winds across Massachusetts during the morning of 15 January 2006. The most snow fell across western Massachusetts, where generally between 5 and 9 inches were reported.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying area of low pressure passing south of New England and into the Gulf of Maine produced a wintry mix of precipitation and gusty northeast winds across Massachusetts during the morning of 15 January 2006. The most snow fell across western Massachusetts, where generally between 5 and 9 inches were reported. Further east, less than 2 inches of snow fell. The strongest winds were produced across eastern and southeastern Massachusetts. The Orange and Westfield airports measured a sustained wind speed of 32 mph at 11:03 AM, and 11:32 AM, respectively. Further east, 31 mph sustained wind speeds were reported at the Provincetown and Beverly airports. 32 mph sustained wind speeds were reported at the Hyannis and Boston Logan airports. High sustained winds of 35 mph were reported at Nantucket, Blue Hill Observatory, and the Worcester airport at 8:53 AM, 1:17 PM, and 8:19 PM, respectively. In addition, the Nantucket ASOS measured a wind gust of 46 mph at 10:53 AM. The heavy, wet snow, combined with gusty northeast winds, brought down tree limbs and power lines in Hadley and in Wilbraham. In Pepperell, a 10 inch diameter tree was snapped in two. A tree down in Hingham blocked portions of Route 3A at Route 228, and another tree down in Sharon landed on a house, causing damage to that house.No known injuries directly related from this storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 15, 4:50 AM EST, 0 minutes earlier.
Area forecast discussion, Jan 15, 4:50 AM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE HYDRO
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EST SUN JAN 15 2006
.SHORT TERM (TODAY THROUGH MONDAY)...
SO FAR...SO GOOD AS EVERYTHING SEEMS TO BE GOING ACCORDING TO PLAN
REGIONAL RADAR LOOP SHOWS DEFORMATION ZONE BAND GETTING SET UP ACROSS
EASTERN NY...WESTERN MA AND SW NH WHICH IS PRETTY MUCH WHERE GFS HAS
INDICATED THAT WOULD OCCUR. GFS REMAINS OUR MODEL OF CHOICE TODAY AS
IT IS HANDLING SYNOPTIC SITUATION VERY WELL. 00Z NAM LOOKED TO BE
PLAYING CATCH-UP...BUT FROM WHAT WEVE SEEN OF 06Z NAM IT APPEARS TO
FINALLY BE GETTING A HANDLE ON DETAILS. WE WILL BE LEANING ON 06Z NAM
FOR MESOSCALE DETAILS AND INCORPORATING RADAR TRENDS TO MAKE MINOR
ADJUSTMENTS TO GOING FORECAST.
COLDER AIR IS SURGING INTO SOUTHERN NEW ENGLAND AS LAST GASP OF MILD
AIR IS NOW LIMITED TO OUTER CAPE. TIMING OF CHANGEOVER IS GOING AS
PREVIOUSLY FORECAST AND BY DAYBREAK WE EXPECT SNOW TO BE THE DOMINANT
PRECIPITATION TYPE...EXCEPT FROM I-95 TO CAPE COD WHERE WE SHOULD BE
DEALING WITH A SNOW/SLEET MIX (PERHAPS EVEN SOME FREEZING RAIN AWAY
FROM CAPE COD AND ISLANDS).
HEAVIEST SNOW WILL BE FOCUSED IN OUR WESTERN ZONES THROUGH 12Z...
WHILE DRY SLOT WILL MEAN A SHORT BREAK IN STEADIER PRECIPITATION
(PROBABLY LOTS OF FREEZING DRIZZLE/SLEET) ALONG AND S OF MASS PIKE.
DEFORMATION ZONE SHOULD THEN SHIFTING INTO CENTRAL ZONES BY 15Z AND
INTO EAST BY 18Z. AS A RESULT...WE NUDGED SNOWFALL TOTALS UP SLIGHTLY
IN MUCH OF SW NH AND WESTERN/CENTRAL MA BUT STILL KEPT THEM IN
ADVISORY RANGE. SHOULD BE A MAX OF 3-6 THERE WITH 2-4 FROM NORTHERN
CT TO ABOUT I-95...AND 1-3 FARTHER S AND E. ADVISORY REMAINS POSTED
FOR IMPACT (SNOW/LIGHT ICING/SOME BLOWING SNOW) FROM PROVIDENCE TO
BOSTON AND ONTO CAPE COD AND ISLANDS.
OTHER CONCERN TODAY IS STRONG WIND AND WE HAVE EXPANDED WIND ADVISORY TO
INCLUDE ALL ZONES. SO FAR THIS MORNING WE HAVE HAD MANY REPORTS
UPSTREAM OF 40-50 MPH GUSTS WHICH HAVE CAUSED SOME POWER
OUTAGES...AND WE THINK MANY PLACES IN SOUTHERN NEW ENGLAND WILL HAVE
AT LEAST 40-45 MPH GUSTS THIS MORNING (ESPECIALLY WESTERN ZONES WHICH
ARE CLOSER TO STRONGER MID LEVEL WINDS). WHILE THESE GUSTS ARE BELOW
TEXTBOOK CRITERIA...WE THINK WE WILL SEE SCATTERED REPORTS OF DOWN
BRANCHES AND WIRES WHICH JUSTIFIES EXPANDING THE ADVISORY.
TREND OF CURRENT FORECAST REMAINS FOR TONIGHT AND MON...CLEARING
SKIES BUT REMAINING WINDY AS WE GET INTO A BRIEF SHOT OF ARCTIC COLD.
WIND CHILLS APPROACH BORDERLINE ADVISORY CRITERIA TONIGHT ACROSS
INTERIOR...BUT WE WILL LET DAY SHIFT GET A BETTER LOOK BEFORE ADDING
ANOTHER HEADLINE
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
NO CHANGES ARE BEING MADE DUE TO CONCERNS IN THE SHORT TERM. PREVIOUS
DISCUSSION FOLLOWS.
MON NIGHT THROUGH TUE NIGHT...
COLD AND BLUSTERY WEATHER LINGERS INTO THIS FCST PERIOD...AS DEEP
CLOSED LOW MOVES FROM ME TO THE MARITIMES. WNDS DIMINISH LATE MON
NGT INTO TUE AM...ALTH THIS WL SET THE STAGE FOR IDEAL RADATIONAL
COOLING. THUS...UNDER CUT MOS MINS TUE. MANY LOCATIONS TUE AM WILL
SEE MINS IN THE SINGLE DIGITS AND TEENS...WITH LOWS AROUND 20
BOSTON/CAPE COD AND THE ISLANDS.
TRANQUIL MID JAN WX ON TAP FOR TUE (AFT A COLD START) WITH LGT
WNDS...SEASONABLY COLD TEMPS AND DRY WX...AS LARGE AMPLITUDE RDG
BUILDS OVER NEW ENGLAND. U/A PTN REMAINS PROGRESSIVE...SO NEXT TROF
APPROACHES FROM THE WEST LATE TUE...WITH CHC POPS TUE NGT. EXPECTING
PTYPE TO BE ALL RN GIVEN WARM S-SE LOW LEVEL INFLOW...HWR INTERIOR
LOCATIONS COULD START AS -FZRA/SLEET.
WED THROUGH SAT...
+NAO/-PNA AND STRONG SE RIDGE WILL COMBINE TO DELIVER ANOTHER ROUND
OF MILD WEATHER INTO SOUTHERN NEW ENGLAND.
MODELS IN FAIRLY GOOD AGREEMENT THIS PERIOD...WITH A MODESTLY DEEP
LAYER TROF MOVING ACRS THE REGION WED. GOOD S-SW LOW LEVEL INFLOW
AHEAD OF THIS TROF WILL RESULT IN PTYPE MAINLY RAIN. ONLY EXCEPTION
WILL BE FAR NW MA AND SRN NH...WHERE PRECIP MAY START AS A BRIEF PD
OF -FZ/IP/SN TUE NGT INTO WED AM.
00Z/06Z & 12Z GFS ARE DEEPER AND SLOWER WITH THIS TROF AND FROPA
THAN 00Z UKMET/CMC GLOBAL AND ECMWF. GIVEN GFS DOES NOT HAVE SUPPORT
FM THE OTHER MDL GUIDANCE...WE WILL INDICATE A QUICKER DEPARTURE OF
THE RAIN WED NGT AND THU AM.
FINE WX EXPECTED THU AND FRI WITH MILD TEMPS AND DRY CONDITIONS...AS
SE RIDGE REINSERTS ITSELF. NEXT CHC OF PRECIP SHOULD BE FRI NGT
AND/OR SAT IN RESPONSE TO WEAK NRN STREAM S/WV. AGAIN...WARM SW FLOW
AHEAD OF TROF WILL KEEP PTYPE ALL LIQUID. GIVEN LOW AMPLITUDE OF
TROF...WL GO WITH LOW POPS AND LIGHT QPF. TEMPS FRI AND SAT...AT
LEAST 10 DEGS ABV NORMAL WITH HIGHS IN THE M40S.
&&
.AVIATION...
NOT A GOOD DAY FOR FLYING. TURBULENT/MECHANICAL MIXING FROM SURFACE
THROUGH 5K FEET WILL MAKE FOR A BUMPY RIDE...THEN THERE IS THE ICING
POTENTIAL DUE TO FRIGID AIR SEEPING ACROSS SOUTHERN NEW ENGLAND
COINCIDENT WITH WIDESPREAD SNOW SHOWERS THROUGHOUT THE MORNING AND
EARLY AFTERNOON HOURS. CEILINGS AND VSBY WILL BRIEFLY IMPROVE TO MVFR
THIS MORNING DUE TO DRY SLOT WORKING OVER REGION...BUT AFTER 12Z
EXPECT DRY SLOT TO FILL IN AND CEILINGS AND VSBY TO LOWER BACK DOWN
TO IFR IN SNOW SHOWERS AND BLOWING SNOW...WITH AREAS IN MVFR CATEGORY.
AFTER 18Z THIS AFTERNOON IMPROVEMENT TO VFR TO TAKE PLACE OVER
WESTERN TERMINALS SUCH AT BAF AND BDL...THEN WORK ITS WAY EAST TOWARD
MHT...ORH...PVD AND BOS BY 20Z. FOR THE CAPE AND ISLANDS...SCATTERED
SNOW SHOWERS SHOULD TAPER OFF BY 00Z WITH IMPROVING CEILINGS AND VSBY.
&&
.MARINE...
AS LOW JUST EAST OF CAPE COD THIS MORNING HEADS NE TODAY TO GULF OF
ST LAWRENCE...IT WILL INTENSIFY CAUSING GALES ACROSS THE WATERS. IN
FACT WITH STORM REMAINING NEARLY STATIONARY OVER GULF OF ST LAWRENCE
THROUGH MONDAY...GALES EXPECTED TO CONTINUE THROUGH THEN. WINDS
FINALLY SUBSIDE MONDAY NIGHT AS HIGH PRESSURE BUILDS OVER NEW ENGLAND
BUT SEAS REMAIN ROUGH. BRIEF BENIGN CONDITIONS OVER THE WATERS
TUESDAY ONLY FOR WINDS AND SEAS TO INCREASE ONCE AGAIN FOR MID WEEK
DUE TO COMPLEX LOW PRESSURE HEADING OVER OHIO VALLEY.
&&
.HYDROLOGY...
CONTINUING WITH FLOOD WATCH FOR LOWER CONNECTICUT. CONFIDENCE IS LOW
THAT THE LOWER CONNECTICUT WILL FLOOD BUT LATEST GUIDANCE FROM NERFC
HAS HARTFORD AND MIDDLETOWN REACHING FLOOD STAGE BY 7 PM TONIGHT.
AFTER MORNING HYDRO COLLECTION FEEDING INTO LATER RUNS OF RIVER
MODEL...WE WILL HAVE A BETTER IDEA ON POTENTIAL FOR FLOODING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FOR CTZ004 UNTIL 4 PM SUNDAY.
...WIND ADVISORY FOR CTZ002>004 UNTIL 5 PM SUNDAY.
...WINTER WEATHER ADVISORY FOR CTZ002-003 UNTIL 2 PM SUNDAY.
MA...WIND ADVISORY FOR MAZ002>024-026 UNTIL 5 PM SUNDAY.
...WINTER WEATHER ADVISORY FOR MAZ002-003-008>011 UNTIL 2 PM
SUNDAY.
...WINTER WEATHER ADVISORY FOR MAZ004>007-012>024-026 UNTIL 4 PM
SUNDAY.
NH...WIND ADVISORY FOR NHZ011-012-015 UNTIL 5 PM SUNDAY.
...WINTER WEATHER ADVISORY FOR NHZ011-012-015 UNTIL 4 PM SUNDAY.
RI...WIND ADVISORY FOR RIZ001>008 UNTIL 5 PM SUNDAY.
...WINTER WEATHER ADVISORY FOR RIZ001>008 UNTIL 4 PM SUNDAY.
MARINE...GALE WARNING FOR ANZ230>235-237-250-254-255 UNTIL 3 PM MONDAY.
...GALE WARNING FOR ANZ236 UNTIL 9 AM MONDAY.
&&
SHORT TERM/LONG TERM PUBLIC...JWD
AVIATION/MARINE/HYDRO...KABHazardous weather outlook, Jan 15, 4:50 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EST SUN JAN 15 2006
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-161200-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-WESTERN
KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
450 AM EST SUN JAN 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.
.DAY ONE...TODAY AND TONIGHT.
A WINTER WEATHER ADVISORY AND WIND ADVISORY IS IN EFFECT. REFER TO
THE STATEMENTS FOR DETAILS.
GALES WARNINGS ARE IN EFFECT FOR ALL COASTAL WATERS.
A FLOOD WATCH IS IN EFFECT FOR THE CONNECTICUT RIVER AT HARTFORD AND
MIDDLETOWN. THE RIVER MAY REACH FLOOD STAGE THIS EVENING...WITH
MINOR FLOODING FORECAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
GALE WARNINGS REMAIN IN EFFECT MONDAY.
ANOTHER ROUND OF RAIN AND WIND IS EXPECTED TUESDAY NIGHT AND
WEDNESDAY. RAINFALL MAY BE HEAVY ENOUGH FOR MINOR POOR DRAINAGE AND
URBAN FLOODING. ALSO...RIVERS AND STREAMS WILL HAVE TO BE WATCHED
CLOSELY AS RIVER STAGES AND FLOWS WILL REMAIN HIGH GIVEN THE HEAVY
RAIN FROM SATURDAY. IN ADDITION...THE PRECIPITATION MAY START AS A
BRIEF PERIOD OF FREEZING RAIN AND SLEET OVER THE INTERIOR TUESDAY
NIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SNOWFALL TOTALS OF 2 INCHES OR MORE AND
STRONG WINDS OR ANY WIND DAMAGE.
JWD
Event by event
9 strong wind, 3 high wind, 2 winter weather, 1 winter storm. Local standard time, as filed.
Strong Wind, Barnstable
- When
- January 15, 4:50 AM EST to 4:55 AM EST
- Where
- Barnstable forecast zone
- Measured
- 31 kt (36 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Strong Wind, Barnstable
- When
- January 15, 6:40 AM EST to 6:45 AM EST
- Where
- Barnstable forecast zone
- Measured
- 32 kt (37 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
High Wind, Southern Worcester
- When
- January 15, 7:19 AM EST to 8:19 AM EST
- Where
- Southern Worcester forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Winter Storm, Eastern Hampden
- When
- January 15, 7:30 AM EST to 11:30 AM EST
- Where
- Eastern Hampden forecast zone
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
High Wind, Nantucket
- When
- January 15, 7:53 AM EST to 8:53 AM EST
- Where
- Nantucket forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
Winter Weather, Western Middlesex
- When
- January 15, 9:30 AM EST to 10:30 AM EST
- Where
- Western Middlesex forecast zone
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Strong Wind, Eastern Plymouth / Also Part of Norfolk
- When
- January 15, 9:45 AM EST to 10:00 AM EST
- Where
- Eastern Plymouth / Also Part of Norfolk forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Strong Wind, Western Norfolk
- When
- January 15, 10:45 AM EST to 11:00 AM EST
- Where
- Western Norfolk forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $20,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Strong Wind, Nantucket
- When
- January 15, 10:48 AM EST to 10:53 AM EST
- Where
- Nantucket forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
Strong Wind, Eastern Franklin
- When
- January 15, 10:58 AM EST to 11:03 AM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 32 kt (37 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Winter Weather, Eastern Hampshire
- When
- January 15, 11:00 AM EST to 12:00 PM EST
- Where
- Eastern Hampshire forecast zone
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Strong Wind, Eastern Hampden
- When
- January 15, 11:27 AM EST to 11:32 AM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 32 kt (37 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
High Wind, Eastern Norfolk
- When
- January 15, 12:17 PM EST to 1:17 PM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Strong Wind, Eastern Essex
- When
- January 15, 3:08 PM EST to 3:12 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 31 kt (36 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Strong Wind, Suffolk / Also Part of Norfolk
- When
- January 15, 5:04 PM EST to 5:09 PM EST
- Where
- Suffolk / Also Part of Norfolk forecast zone
- Measured
- 32 kt (37 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, January 15, 2006$100,000 · 1 event
- Winter Weather in Vermont, January 15, 2006$40,000 · 6 events
- Winter Storm in Vermont, January 15, 2006$40,000 · 4 events
- Debris Flow in Idaho, January 15 to 20, 2006$30,000 · 1 event
- Flash Flood in Puerto Rico, January 15, 2006$30,000 · 1 event
- Storm Surge in Maryland, January 15, 2006$25,000 · 1 event
- Winter Weather in Vermont, January 15, 2006$20,000 · 4 events
- Cold in Vermont, January 15, 200612 events
- Strong Wind in Rhode Island, January 15, 2006$15,000 · 3 events
- Winter Storm in Vermont, January 15, 2006$15,000 · 2 events
- Winter Storm and Strong Wind in New Hampshire, January 15, 2006$15,000 · 2 events
- High Wind in New York, January 15, 20061 injured · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489159, 5489158, 5489166, 5489153, 5489163, 5489154, 5489155, 5489156, 5489167, 5489161, 5489157, 5489162, 5489164, 5489160, 5489165.